MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNIFINE PENTIPS PLUS; PEN NEEDLE

OWEN MUMFORD LIMITED UNIFINE PENTIPS PLUS; PEN NEEDLE
Model Number AN 3850
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Distress (2329); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Original mdr filed on webtrader on (b)(6) 2018.This initial report is being submitted per fda request, via email stating they have no record of this report.The information included is taken directly from the original report filed, which is also included as an attachment, along with teh webtrader acknowledgments in the file."on guidance document with questions about the event, patient reported he only uses his needles for one injection and then changes his needles.We will not be able to evaluate the broken hub as reported he disposed of it at the time of the injection.It is industry knowledge that diabetics reuse their pen needles more than one time which causes stress on the needle and can lead to breaking off.".
 
Event or Problem Description
Patient's doctor called on (b)(6) 2018 stating the patient came into his office a couple of days earlier with a pen needle that had broken off into his stomach during an injection of insulin.The doctor was instructed to have the patient call directly to obtain the medical information, as they could not release it.Patient called and reported the doctor sent him to the hospital for x-rays.Teh doctor decided to watch the affected area for reness, bruising and possible movement of the needle.The patient was told it would have to be surgically removed.The pen needle hub the needle broke off had been disposed and not available to send for investigation.

Brand Name
UNIFINE PENTIPS PLUS
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
Manufacturer (Section G)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK   OX20 1TU
Manufacturer Contact
patricia cronan
1755 west oak commons ct.
marietta, GA 30062
7709772226
MDR Report Key7820115
Report Number8021764-2018-00001
Device Sequence Number8528403
Product Code FMI
UDI-Device Identifier00384703850019
UDI-Public00384703850019
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152339
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/28/2022
Device Model NumberAN 3850
Device Lot Number17W8001.T861
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date08/27/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight91 KG